JournalsaihpcVol. 23, No. 4pp. 439–474

Forced vibrations of wave equations with non-monotone nonlinearities

  • Massimiliano Berti

    SISSA, via Beirut 2-4, Trieste, Italy
  • Luca Biasco

    Università di Roma 3, Largo S. Leonardo Murialdo, Roma, Italy
Forced vibrations of wave equations with non-monotone nonlinearities cover
Download PDF

Abstract

We prove existence and regularity of periodic in time solutions of completely resonant nonlinear forced wave equations with Dirichlet boundary conditions for a large class of non-monotone forcing terms. Our approach is based on a variational Lyapunov–Schmidt reduction. It turns out that the infinite dimensional bifurcation equation exhibits an intrinsic lack of compactness. We solve it via a minimization argument and a-priori estimate methods related to the regularity theory of [P. Rabinowitz, Periodic solutions of nonlinear hyperbolic partial differential equations, Comm. Pure Appl. Math. 20 (1967) 145–205].

Résumé

On prouve l'existence et la régularité de solutions périodiques en temps d'équations des ondes non linéaires forcées, complètement résonnantes, avec des conditions au bord de Dirichlet, pour une grande classe de termes forcants non-monotones. Notre approche est basée sur une réduction de Lyapunov–Schmidt variationnelle. L'équation de bifurcation en dimension infinie présente un manque intrinsèque de compacité. Nous la résolvons par un argument de minimisation et à l'aide d'estimations a priori inspirées de la théorie de la régularité de [P. Rabinowitz, Periodic solutions of nonlinear hyperbolic partial differential equations, Comm. Pure Appl. Math. 20 (1967) 145–205].

Cite this article

Massimiliano Berti, Luca Biasco, Forced vibrations of wave equations with non-monotone nonlinearities. Ann. Inst. H. Poincaré Anal. Non Linéaire 23 (2006), no. 4, pp. 439–474

DOI 10.1016/J.ANIHPC.2005.05.004